MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-0024-JP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 07/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative impella cp was inserted via left femoral artery in a 80-year-old male patient presenting with acute myocardial infarction and cardiogenic shock.The patient¿s comorbidities were known peripheral arterial disease at the superficial femoral artery.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage e.Prior to the impella cp placement the patient was supported by extra corporeal membrane oxygenation (ecmo).While on support the the device functioned as expected, performance level p-8 with 3.1l/min flow with 5% dextrose in water with sodium bicarbonate in the purge solution.While on support the team did add inotropes and vasopressors due to patient condition.The impella accessed limb showed signs of ischemia.The leg had become pale and discolored.This prompted the explant of the pump after just 1 day of support.The physician placed a new second impella cp at the right subclavian artery and performed endovascular thrombectomy (evt) to restore limb flow.The patient's limb ischemia occurred after the pump delivery to the femoral artery which was noted to be narrow.The underlying peripheral disease may have contributed.Additionally, limb ischemia has an increased risk of occurrence in patients in scai shock stage c,d, and e since there is potential for the patient to concurrently be on vasopressors for medical treatment.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees, that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)739-0590
MDR Report Key50122855
Report Number1220648-2026-11217
Device Sequence Number21464532
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(17)271231(10)2027858043
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027858043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient RaceAsian